MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC
Model Number H74939200061220
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older (b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.The 100% stenosed target lesion was located in a moderately tortuous superficial femoral artery.A contralateral approach was used to gain access to the target lesion and a 6 x 120 x 120 mm epic¿ vascular stent was advanced over a steep bifurcation in the iliac artery.During advancement the catheter shaft kinked and the outer sheath was unable to be removed.The physician continued the procedure ad initiated stent deployment.During deployment the stent was observed to be shortening as it was deploying.In attempts to straighten the stent the physician stretched the stent delivery catheter shaft by applying tension; however, the stent shortening issue was not resolved and the stent was shortened as it was implanted.As a result of the shortened stent the lesion was not fully covered and additional stenting was required.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was not received for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.
 
Event or Problem Description
It was reported that stent damage occurred.The 100% stenosed target lesion was located in a moderately tortuous superficial femoral artery.A contralateral approach was used to gain access to the target lesion and a 6x120x120mm epic¿ vascular stent was advanced over a steep bifurcation in the iliac artery.During advancement the catheter shaft kinked and the outer sheath was unable to be removed.The physician continued the procedure ad initiated stent deployment.During deployment the stent was observed to be shortening as it was deploying.In attempts to straighten the stent the physician stretched the stent delivery catheter shaft by applying tension; however, the stent shortening issue was not resolved and the stent was shortened as it was implanted.As a result of the shortened stent the lesion was not fully covered and additional stenting was required.No patient complications were reported.

Brand Name
EPIC¿ VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6582710
Report Number2134265-2017-04896
Device Sequence Number16309077
Product Code NIO
UDI-Device Identifier08714729805229
UDI-Public(01)08714729805229(17)20180228(10)0017679520
Combination Product (Y/N)N
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberH74939200061220
Device Catalogue Number39200-06122
Device Lot Number0017679520
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: CRUISE 0.014
Outcome Attributed to Adverse Event Required Intervention;